Addiction: Substance Abuse Community
Church Music Minister tramadol/ultracet help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Church Music Minister tramadol/ultracet help

I am a music minister in an Evangelical Bible Church and have just had my second back surgery.  My back feels great!  I had unbearable pain for only a year (not much compared to some of the posters on here (7+ years of back pain, how do you do it?)).  Throughout my year of pain, my doctor prescribed me hydrocodone (from 5's to eventually 10's) and tramadol 50mg (which I took with tylenol 50/500 - making it basically generic ultracet).  As surgery neared, I was taking 3 hydrocodone 10's and 2 "ultracet" twice a day - making 6 hydrocodone and 4 ultracet/day.  My doctor is a friend of mine and I was honest with him about my concern for how many I was taking.  I never abused the drug.  It was strictly used for pain and I felt I used the minimum effective dose.  I rarely sought the euphoria, although I did enjoy it.

However, now, without real back pain for 4 months, I find myself having more of a desire for the euphoria - especially when I am working on Sunday mornings (leading music).  I am not as comfortable on stage, and lots of people give me a bit of anxiety (always have, its nothing I cant deal with without drugs).  But, I have used ultracet a few times in this context for the purpose of relaxation and anxiety release rather than physical pain.  I keep a bottle of hydrocodone and tramadol around for bad days (physical pain).  A bottle of 100 will last me 6-7 months.  

To my question:  I realize taking any opioid for anything other than physical pain is abuse of the drug.  Is it terribly unhealthy for me to take it twice a month when on stage performing (I am also into Barbershop Quartet singing and other venues of musical/stage performance)?  I did a wedding two years ago and took two "ultracet" before.  It made me comfortable and relaxed on stage - no anxiety or stage fright.  Is this unhealthy behavior - especially for someone in a position like mine?  Could this be harmless?  Are there other medicines that are less habit-forming that may have the same effect?  

This makes me wonder if this is why actors and performers so often get into drugs - for increased performance in their jobs.

Thanks for your time.
Tags: tramadol, abuse, church
Related Discussions
7 Comments Post a Comment
Blank
736475_tn?1281262927
find boogieman on here. he is on here alot. he is a musician too and can probably give you some good feedback. good luck. peace.   sway
Blank
340590_tn?1290955741
you are playing with fire...twice a month will turn into twice a day.....you need to stop that now.....
Blank
199177_tn?1332183097
Yeah the problem is most of us started just the way you are and sometimes its fast for others like me it took years before I was using everyday all day but sooner or later it will happen its the nature of the beast. You are lucky enough to relize already you might be headed for a problem take care of it now before you are here telling us you are taking 20 ultrams a day just to get threw the day ,trust me it does happen we see it all of the time :)
avis
Blank
757827_tn?1299020083
Whoa....Your circumstances really rang true for me.  Been there,done that, and yes, it eventually led to addiction.  I am clean now, going on four months from Vicodin and a whole month free from Tramadol (bad stuff, man).  Life is good.  

I still occasioanlly get the desire for that buzz; it is really strong today despite the fact that I am feeling pretty good, pain wise.  You are very lucky and wise (and maybe a little help from The Man Updstairs) to recognize where you may be going with this.   And if I use my own experience as a guide, you are indeed heading down a slippery slope.  

You were honest with your doc once, so do it again.  Tell him/her that you've caught yourself taking for the high and for "coping" versus real pain management, and seek alternatives.  I've been able to control my pain with Etodolac, kind of a high-test Aleve, an NSAID.  It's risky as it is hard on the stomach and I need to have periodic liver testing done, but it does work and I am able to function.  Maybe your doc can give you an alternative, non-opiate for those occasional flare-ups.  If he does, flush the trams and the oxys.  Especially the trams.

Be advised some medicos dispense Tramadol as it controls pain "but doesn't produce the high that vicodin and percocet and others do."  Well, that's true, but it is VERY addictive and the withdrawals, at least from my experience, were way nastier than the vikes.  Ergo, if the doc wants to leave you on trams, resist.  Don't go there.
Blank
Avatar_m_tn
listen to avisg - - many of the people on this forum have horror stories. And it doesnt hurt that Trams were misrepresented by drug manufacturers and sales people for so long. Its really as much an antidepressant as it is a pain pill - - and there are better ones for your purposes - - - - I was the Director of Building and Grounds for a large mid town Methodist Church and I do know how demanding the positions can be ....... keep looking for a better answer. The ultram/trammadol will take more from you than it gives........
Blank
Avatar_f_tn
I had 2 seizures taking tramadol both at work it was extremly embarrassing.  I am taking wellbutrin and that made it soo much easier to quite plus I have the confidence I once got through tram.  
Blank
442658_tn?1404583794
yes...i used to take 2 a day.... it helped with getting everything done...loved that buzz of well being and  i was confident in everything i was doing as long as i had that pill...that changed into 3 a day 4 a day till i was up to 10 a day.  listen to cathy...2 a month might just lead to addiction.  save yourself now..stop if you don t need them please..maria
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ